Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 424, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 21, 2009, 12:57 AM CDT for Fannin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2009, 12:57 AM CDT (05:57 UTC)
- Expired
- Aug 21, 2009, 1:33 AM CDT
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Fannin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2085 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:00 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 21, 12:00 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CDT FRI AUG 21 2009 .AVIATION... /12Z TAFS/ TRAINING ACTIVITY ALONG THE RED RIVER IS MAKING MINIMAL PROGRESS SOUTHWARD. ALTHOUGH ERODING GROUND CLUTTER IN FANNIN COUNTY IS EVIDENCE OF OUTFLOW...INFLOW REMAINS MEAGER...AND COLD POOL PROPAGATION WILL BE NEGLIGIBLE. 00Z GFS HAS THE ONLY REASONABLE REPRESENTATION OF ONGOING CONVECTION...AND IT BRINGS CONVECTION INTO TAF SITES. WILL BEAR WATCHING...BUT EXPECT TERMINALS TO REMAIN RAIN-FREE. 25 && .UPDATE... WATCH FOR NE THIRD OF NORTH TX(NOT INCLUDING IMMEDIATE DALLAS/FORT WORTH AREA) CONTINUES UNTIL 4 AM. HAVE RAISED POPS INCREMENTALLY ACROSS THE NE COUNTIES TO HIGH CHANCE/LIKELY DURING THE OVERNIGHT...DUE TO SOME BACKBUILDING AND SLOW SSE PROPAGATION OF STORMS. OTHERWISE...JUST ADJUSTED SOME TRENDS A BIT. 05/ && .PREV DISCUSSION... /ISSUED 330 PM CDT THU AUG 20 2009/ TOWERING CU HAS DEVELOPED ALONG THE OLD OUTFLOW BOUNDARY EXTENDING FROM YOUNG COUNTY EASTWARD INTO LAMAR COUNTY. EXPECT THESE CU TO CONTINUE TO DEVELOP IN THE VERY UNSTABLE ENVIRONMENT. CAPE VALUES EXCEED 3000 J/KG AND SHEAR VALUES HAVE ACTUALLY IMPROVED TO 30 KNOTS ALONG THE RED RIVER. SEVERE STORM WATCH HAS BEEN ISSUED UNTIL 03Z OR 10 PM FOR AREAS NORTH OF A YOUNG TO DENTON TO HOPKINS/RAINS COUNTY LINE. EXPECTING LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS FOR SEVERE WEATHER. STORMS SHOULD CONTINUE TO SLOWLY SAG SOUTHWARD AS THE FRONT/BOUNDARY CONTINUE TO PROGRESS SOUTH THROUGH THE EVENING HOURS. FRONT WILL LOSE ITS STEAM OVER NIGHT AND STALL OUT SOMEWHERE AROUND CENTRAL TEXAS. POPS WILL CONTINUE ALONG THE FRONTAL BOUNDARY BUT SEVERE POTENTIAL SHOULD DIMINISH AS THE NIGHT PROGRESSES AS AIRMASS BECOMES MORE STABLE. DRIER AIR WILL FILTER IN BEHIND THE FRONT WITH DEW POINTS UNDER 60 TOMORROW AFTERNOON FOR AREAS GENERALLY NORTH OF INTERSTATE 20. THIS WILL BRING COOLER NIGHTS AND LESS HUMIDITY THROUGH THE WEEKEND. INTERESTING SYNOPTIC PATTERN SHAPING UP FOR NEXT WEEK. MONDAY...A DOMINANT RIDGE WILL BE CENTERED OVER THE TEXAS PANHANDLE WITH DEEP TROUGHS ON EITHER SIDE. THE WESTERN TROUGH NUDGES THE HIGH EAST WHICH CAUSES THE EASTERN TROUGH TO CUT OFF UNDERNEATH THE RIDGE. STILL ALOT OF UNCERTAINTY WITH THIS SCENARIO WITH THE 12Z GFS BRINGING THE LOW INTO TEXAS AND THE ECMWF KEEPING IT OVER FLORIDA...SO WILL KEEP 10 POPS FOR THE EXTENDED. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 96 73 95 73 / 40 10 10 5 10 WACO, TX 77 100 73 101 75 / 20 10 10 5 10 PARIS, TX 68 92 65 90 63 / 70 5 10 5 5 DENTON, TX 71 95 67 94 68 / 30 5 10 5 5 MCKINNEY, TX 70 94 66 95 66 / 50 10 10 5 5 DALLAS, TX 75 96 73 96 74 / 40 10 10 5 10 TERRELL, TX 73 96 69 96 68 / 50 10 10 5 5 CORSICANA, TX 74 96 71 96 71 / 30 20 10 5 10 TEMPLE, TX 76 99 72 100 72 / 10 10 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, Aug 20, 8:38 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 838 PM CDT THU AUG 20 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 838 PM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A SHERMAN... DALLAS...HILLSBORO...FAIRFIELD AND PALESTINE LINE OVERNIGHT. DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL...AND POSSIBLY A BRIEF TORNADO WILL BE THE MAIN THREATS...AS SCATTERED STORMS MOVE THROUGH THE SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS REMAIN POSSIBLE FRIDAY SOUTHEAST OF A TEMPLE...CORSICANA... SULPHUR SPRINGS LINE. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN MAY ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS EASTERN NORTH TEXAS. 05/
In the hours before
Special weather statement, Aug 20, 10:29 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT THU AUG 20 2009
TXZ095-210400-
LAMAR TX-
1029 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMAR COUNTY
AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF PARIS...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
TORRENTIAL RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3386 9545 3387 9533 3390 9533 3389 9530
3338 9530 3338 9531 3343 9542 3368 9585
3384 9585 3386 9581 3385 9577 3390 9575
3390 9568 3395 9561
TIME...MOT...LOC 0329Z 307DEG 13KT 3373 9557
DUNNSpecial weather statement, Aug 20, 11:48 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CDT THU AUG 20 2009
TXZ094-095-106-210515-
LAMAR TX-FANNIN TX-DELTA TX-
1148 PM CDT THU AUG 20 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
FANNIN COUNTY
DELTA COUNTY
LAMAR COUNTY
AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HONEY GROVE
ACROSS SOUTHERN LAMAR COUNTY AND INTO DELTA COUNTY.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...NEARLY CONTINUOUS
LIGHTNING AND GUSTY WINDS. FLOODING OF LOW LYING AREAS WILL BE
POSSIBLE. A FLASH FLOOD WARNING IS IN EFFECT FOR LAMAR COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3386 9545 3388 9530 3337 9531 3335 9559
3323 9585 3341 9586 3335 9637 3373 9637
3370 9631 3377 9628 3376 9619 3382 9614
3382 9618 3383 9617 3389 9595 3385 9577
3390 9575 3395 9561
TIME...MOT...LOC 0447Z 326DEG 14KT 3354 9581
DUNNLocal storm report, Aug 20, 11:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 PM CDT THU AUG 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD PARIS 33.67N 95.55W
08/20/2009 LAMAR TX LAW ENFORCEMENT
URBAN FLOODING OF STREETS IN PARISThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| Aug 20, 10:29 PM CDT | Special Weather Statement | FWD | Lamar | 31 min |
| Aug 20, 10:37 PM CDT | Areal Flood Advisory | FWD | Lamar | 113 min |
| Aug 20, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
| Aug 20, 10:51 PM CDT | Flash Flood Warning | FWD | Lamar | 114 min |
| Aug 20, 11:35 PM CDT | Areal Flood Advisory | FWD | Fannin | 115 min |
| Aug 20, 11:48 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Lamar | 27 min |
| Aug 21, 12:47 AM CDT | Flash Flood Warning | FWD | Fannin, Lamar | 4 hr |
| Aug 21, 2:36 AM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Aug 21, 2:55 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 36 min |
| Aug 21, 3:46 AM CDT | Special Weather Statement | FWD | Van Zandt | 29 min |
| Aug 21, 5:07 AM CDT | Special Weather Statement | FWD | Henderson | 23 min |
| Aug 21, 5:46 AM CDT | Special Weather Statement | FWD | Navarro | 29 min |
| Aug 21, 5:59 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 42 min |
| Aug 21, 6:16 AM CDT | Special Weather Statement | FWD | Ellis | 29 min |
| Aug 21, 6:41 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 109 min |
| Aug 21, 6:42 AM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 21, 6:44 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Aug 21, 6:59 AM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Aug 21, 7:11 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Aug 21, 7:29 AM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Aug 21, 7:37 AM CDT | River Flood Warning | FWD | Dallas | 3 hr |
| Aug 21, 8:32 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| Aug 21, 8:45 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 45 min |
| Aug 21, 8:54 AM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 21, 8:58 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker | 47 min |
| Aug 21, 9:26 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 64 min |
| Aug 21, 10:49 AM CDT | Special Weather Statement | FWD | Eastland | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.